It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-05-2005, 08:31 PM   #1
Member
(female)
 
Join Date: Feb 2005
Posts: 68
LeeAnn1365 HB User
Lexapro withdrawal question

I have taken Lexapro for 8 months, I told my doctor I wanted to get off of it because the sexual side effects. He advised me to take 1/2 dose for 7 days and that should be sufficient tapering off. About one week after I finished the last pill (about 2 1/2 weeks ago) I started being dizzy, foggy brained, having these sharp pains shoot up my neck occasionally and overall feeling of tiredness. Are these side effects? How long does this last and what should I do?

 
Old 10-06-2005, 10:06 AM   #2
Member
(female)
 
Join Date: Feb 2005
Posts: 68
LeeAnn1365 HB User
Re: Lexapro withdrawal question

Started taking 1/2 dose of Lexapro again last night. Now taking 10mg. How long am I supposed to do this and what happens once you finish taking the 10mg, do you go down again to 5mg or what?? I WOULD APPRECIATE ANY INPUT ON THIS SITUATION, I AM MISERABLE.

Last edited by LeeAnn1365; 10-06-2005 at 10:08 AM. Reason: WRONG FONT

 
Sponsors Lightbulb
   
Old 10-06-2005, 10:34 AM   #3
SOE SOE is offline
Facilitator
(female)
 
Join Date: Aug 2004
Posts: 2,143
SOE HB UserSOE HB UserSOE HB UserSOE HB User
Re: Lexapro withdrawal question

One week is not long enough to taper off. You are most likely suffering from withdrawal effects. For some reason, doctors don't understand, don't get it, or just don't care about the effects of coming off a medication -- especially an AD.

The slower the better. Take the 10 mg until you feel better/stabilized, then go down again. Stay there until you feel better/stabilized, etc... do this until you can comfortably stop taking it.

Everybody is different. It took me 10 months to get off of Effexor.

Don't get discouraged. Just listen to your body and be kind to yourself while you go through this.

 
Old 10-06-2005, 10:46 AM   #4
Veteran
(female)
 
Join Date: May 2005
Posts: 308
campingirl72 HB User
Re: Lexapro withdrawal question

I agree with soe! I think those are withdrawal symptoms you are feeling ~ I felt like that the 1st time I tried weaning off Lexapro ~ I was at 20mg Lexapro too ~ the 2nd time I weaned off I did 10mg Lex for 2 weeks, then 5mg for 2 weeks, was going to do 2.5mg for 2 weeks, but when I tried to cut them that small they got crushed, so went to 0 after that ~ I didnt feel nauseous and dizzy at all this time weaning off ~ go as slow as you can! it helps

 
Old 10-06-2005, 12:22 PM   #5
Member
(female)
 
Join Date: Feb 2005
Posts: 68
LeeAnn1365 HB User
Re: Lexapro withdrawal question

Thank you both so much. So, I will take the 10 mg for 2 weeks, 5 mg for 2 weeks, and then go from there??? I just don't want to feel that way EVER again!

 
Old 10-06-2005, 12:25 PM   #6
SOE SOE is offline
Facilitator
(female)
 
Join Date: Aug 2004
Posts: 2,143
SOE HB UserSOE HB UserSOE HB UserSOE HB User
Re: Lexapro withdrawal question

Quote:
Originally Posted by LeeAnn1365
Thank you both so much. So, I will take the 10 mg for 2 weeks, 5 mg for 2 weeks, and then go from there??? I just don't want to feel that way EVER again!

Remember, pay attention to your body -- it could be more than two weeks, it could be less -- don't tie yourself to a specific time period.

 
Old 10-06-2005, 03:41 PM   #7
Member
(female)
 
Join Date: Feb 2005
Posts: 68
LeeAnn1365 HB User
Re: Lexapro withdrawal question

thanks, I just know that I have not had any dizziness or shooting pains today and I just started back on the lexapro (10mg) last night.

 
Old 10-06-2005, 04:07 PM   #8
Veteran
(female)
 
Join Date: May 2005
Posts: 308
campingirl72 HB User
Re: Lexapro withdrawal question

you cant always listen to the doctors ~ I've also had 2 other doctors say that you only need a couple days to totally wean off ~ they obviously havent done it before cuz it takes a lot longer than that! good luck!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Lexapro and Zoloft Help Northerone Panic Disorders 1 01-07-2007 03:03 PM
Wellbutrin Surges? Wagon Daddy Bipolar Disorder 7 10-19-2006 03:57 PM
Lexapro withdrawal question Looneyinmn Anxiety 1 07-30-2006 05:48 PM
Lexapro Withdrawal?? eco22 Anxiety 5 11-26-2005 07:15 AM
Adderal and lexapro???? nikatnyte2005 ADD / ADHD 4 10-12-2005 08:16 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (78), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (10), WhistleDixie (10), cuddles1 (9), neveragain444 (9), blessed824 (9), jennybyc (9)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 10:52 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!